Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 11, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 17, 2018, 3:56 PM EST for Marion County, Ohio. It took effect at Feb 17, 2018, 4:38 PM EST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2018, 3:56 PM EST (20:56 UTC)
- In effect from
- Feb 17, 2018, 4:38 PM EST
- Expired
- Feb 19, 2018, 4:10 AM EST
- In force
- 36 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Prospect (PRGO1). The gauge peaked at 9.56 ft at Feb 18, 2018, 8:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03219500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
000 WGUS41 KCLE 172056 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 356 PM EST Sat Feb 17 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Prospect PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-180456- /O.NEW.KCLE.FL.W.0011.180217T2138Z-180219T0730Z/ /PRGO1.1.ER.180217T2138Z.180218T1200Z.180219T0130Z.NO/ 356 PM EST Sat Feb 17 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Prospect * until late Sunday night. * At 3 PM the stage was 8.8 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and rise to near 9.5 feet by Sunday morning. The river will fall below flood stage by Sunday evening. * At 10.0 feet...Highway 203 is inaccessible north of Prospect. Flooding occurs near Elm Street in northern parts of Prospect. && LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324 $$ BM
5 follow-up statements
806
WGUS81 KCLE 180205
FLSCLE
Flood Statement
National Weather Service Cleveland OH
905 PM EST Sat Feb 17 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
Scioto River Near Prospect
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-181004-
/O.CON.KCLE.FL.W.0011.000000T0000Z-180219T0730Z/
/PRGO1.1.ER.180217T2300Z.180218T1200Z.180219T0130Z.NO/
905 PM EST Sat Feb 17 2018
The flood warning continues for
the Scioto River Near Prospect
* until late Sunday night...or until the warning is cancelled.
* At 8:00 PM Saturday the stage was 9.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 9.5 feet by Sunday morning.
The river will fall below flood stage Sunday evening.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect.
Flooding occurs near Elm Street in northern parts of Prospect.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
OHC075-169-181004-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180219T0200Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180218T2000Z.NO/
905 PM EST Sat Feb 17 2018
The flood warning continues for
the Killbuck Creek Near Killbuck
* until Sunday evening...or until the warning is cancelled.
* At 8:00 PM Saturday the stage was 16.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall to below flood stage by Sunday
afternoon.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 16 and 60 north, and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
Sefcovic304
WGUS81 KCLE 180951
FLSCLE
Flood Statement
National Weather Service Cleveland OH
451 AM EST Sun Feb 18 2018
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Prospect
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-181751-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-180219T0600Z/
/PRGO1.1.ER.180217T2300Z.180218T1200Z.180219T0000Z.NO/
451 AM EST Sun Feb 18 2018
The flood warning continues for
the Scioto River Near Prospect
* until late tonight.
* At 4:00 AM Sunday the stage was 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river has been steady and will begin to fall this afternoon.
The river will fall below flood stage tonight.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
OHC075-169-181751-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180219T1031Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180219T0431Z.NO/
451 AM EST Sun Feb 18 2018
The flood warning continues for
the Killbuck Creek Near Killbuck
* until late tonight...or until the warning is cancelled.
* At 4:00 AM Sunday the stage was 16.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will slowly fall and drop below flood stage tonight.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$628
WGUS81 KCLE 181741
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1241 PM EST Sun Feb 18 2018
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Prospect
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-190141-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-180219T0430Z/
/PRGO1.1.ER.180217T2300Z.180218T1530Z.180218T2230Z.NO/
1241 PM EST Sun Feb 18 2018
The flood warning continues for
the Scioto River Near Prospect
* until this evening...or until the warning is cancelled.
* At 12:00 PM Sunday the stage was 9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...the river will fall below flood stage late this
afternoon.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect.
Flooding occurs near Elm Street in northern parts of Prospect.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
OHC075-169-190141-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180221T0000Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180220T1800Z.NO/
1241 PM EST Sun Feb 18 2018
The flood warning continues for
the Killbuck Creek Near Killbuck
* until Tuesday evening...or until the warning is cancelled.
* At 12:00 PM Sunday the stage was 16.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall below flood stage Tuesday
afternoon.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$450
WGUS81 KCLE 190112
FLSCLE
Flood Statement
National Weather Service Cleveland OH
812 PM EST Sun Feb 18 2018
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Prospect
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-190912-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-180219T1041Z/
/PRGO1.1.ER.180217T2300Z.180218T1530Z.180219T0441Z.NO/
812 PM EST Sun Feb 18 2018
The flood warning continues for
the Scioto River Near Prospect
* until late tonight...or until the warning is cancelled.
* At 7:00 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Forecast...the river will fall to below flood stage later tonight.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect.
Flooding occurs near Elm Street in northern parts of Prospect.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
OHC075-169-190912-
/O.CON.KCLE.FL.W.0005.000000T0000Z-180221T0000Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180220T1800Z.NO/
812 PM EST Sun Feb 18 2018
The flood warning continues for
the Killbuck Creek Near Killbuck
* until Tuesday evening...or until the warning is cancelled.
* At 8:00 PM Sunday the stage was 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall to below flood stage by Tuesday
afternoon.
* At 16.0 feet...Low lying areas west of Water Street in the Village
of Killbuck are flooded. Flooded roads include County Road 621,
State Route 60 north, as well as local low lying roads. Holmes
county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$216 WGUS81 KCLE 190910 FLSCLE Flood Statement National Weather Service Cleveland OH 410 AM EST Mon Feb 19 2018 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Prospect && OHC101-190940- /O.CAN.KCLE.FL.W.0011.000000T0000Z-180219T1041Z/ /PRGO1.1.ER.180217T2300Z.180218T1530Z.180219T0545Z.NO/ 410 AM EST Mon Feb 19 2018 * At 3:00 AM Monday the stage was 8.8 feet and slowly dropping. * The river will likely stay below flood stage early this week. * Flood stage is 9.0 feet. * Rain later in the week could produce a chance for flooding again. && LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 17, 1:10 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 17, 1:10 PM EST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 110 PM EST Sat Feb 17 2018 .SYNOPSIS... Low pressure will track through the Tennessee Valley to the East Coast today while a trough of low pressure crosses the Great Lakes. High pressure will build across the Ohio Valley on Sunday. A warm front will lift north across the area on Monday and spring like conditions will develop until a cold front sags across the area Tuesday night or Wednesday. && .NEAR TERM /THROUGH SUNDAY/... Precipitation can be seen spreading into southern Ohio on regional radars. Leading area of echos extending northeast towards Pittsburgh is not reaching the ground yet given the deep layer of dry air seen on the 12Z PIT sounding. The dry air has been overcome southwest of Wilmington with visibilities dropping below 1 mile in snow. Have raised pops across southern and eastern portions of the area as nearly all guidance is bringing the snow a little farther north. Still a possibility to mix with rain at the onset but did lower highs by a couple degrees across most of the area. New forecast accumulations range from around an inch from Canton to Meadville with locally higher amounts in NW PA. Original NEAR TERM Discussion... A fairly large patch of stratocumulus was trapped under the ridge and has been drifting northeast across north central/northeast OH and northwest PA this morning. It is dry aloft just above the cloud deck and there should be deterioration of the low clouds later this morning and afternoon as the south wind increases. High clouds will continue to spread in from the west and it will ultimately turn out cloudy everywhere today. There are two short waves approaching from the west, in the southern branch and the northern branch. We will remain somewhat in between. Precipitation from the southern wave will develop across the lower Mississippi Valley and the southern Appalachians through this evening. This area of precipitation will have some assistance spreading north as divergence aloft increases from a strong jet. The model soundings show the column slowly moistening down through the boundary layer late today almost as fast as it begins to dry out aloft. This may result in virga and then some light precip reaching the ground, primarily across the far eastern counties late today and the first part of tonight. It may be warm enough for a few rain drops at first but if there is precipitation of any consequence it will turn to snow as the cold layer aloft is mixed down. Some light precipitation may also spread in from the west with the northern branch system. In any case, with the system to the north and south, any precipitation should be light with the best chance for any accumulating snow in the far eastern counties, probably less than an inch. A little lake enhancement is possible in the snowbelt and a few locations across inland northwest PA may end up with an inch or two of snow. Drier air and subsidence will spread in quickly on Sunday. The air mass behind the system is not cold. With the sun coming out on Sunday, high temperatures should rise into the 40s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... An active week is shaping up across the region, with well above normal precip and periods of above normal temperatures. A warm front will lift north through the area Sunday night into Monday as low pressure develops across the central Plains. Rain is expected to overspread the area by Monday, so continued with categorical pops during this time. We will remain in the warm sector through Tuesday night as a slow moving cold front remains just northwest of the area. This will yield well above normal temperatures, with guidance suggesting near record highs for much of the area on Tuesday. This will be dependent on any precip across the area and potential sunshine, but many locations across north central/north east Ohio may flirt with 70 degrees. Still went a bit conservative compared to MOS guidance in the latest forecast. Models are pegging the heaviest rainfall somewhere across Indiana and possibly into northwest Ohio Tuesday and Tuesday night, however there are some differences in the models with exactly where this will fall. Nevertheless, likely to cat pops continue Tuesday and Tuesday night across the northwest part of the forecast area. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The aforementioned cold front will push east through the area during the Wednesday/Wednesday night time frame, although fairly significant timing differences exist with the model solutions. High pressure will build across the region Thursday and Thursday night, providing dry conditions across the region. Another surge of warm air and Gulf moisture is expected to surge northward into the region Friday and Friday night, although the GFS is keeping this surge shunted well southeast of the forecast area. Went ahead with chance pops and above normal temperatures for this time frame, discounting the GFS solution in favor of the ECMWF/GEM. Above normal temperatures Wednesday will briefly return closer to normal by Thursday behind the front. && .AVIATION /18Z Saturday THROUGH Thursday/... Regional radars show snow spreading into SW Ohio that will clip terminals in NE Ohio and NW Pennsylvania late this afternoon into this evening. Have added a tempo for IFR conditions at MFD/CAK/YNG between 23-03Z as low pressure tracks northeast up the Ohio Valley into western PA. Flurries or light snow showers possible at the other locations with MVFR ceilings, trending towards VFR from west to east on Sunday morning. Southerly winds today will gradually shift to the west this evening. OUTLOOK...Non-VFR possible Sunday afternoon in NE Ohio/NW PA and again at times Monday through Wednesday. && .MARINE... Southerly/southwesterly flow will persist across the lake through the weekend, generally 10-15 kts or less. Winds will increase to 15- 20 kts out of the southwest on Monday as a warm front lifts north through the lake and low pressure approaches from the west. This will continue until Wednesday before a cold front pushes east across the lake and winds become northwesterly 10 kts or less. Winds will remain light through the remainder of the week as high pressure moves across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik NEAR TERM...KEC/Kosarik SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...KEC MARINE...Greenawalt
Hazardous weather outlook, Feb 17, 5:16 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 516 AM EST Sat Feb 17 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-181030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 516 AM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is possible at times Monday through Wednesday with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-181030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 516 AM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.